Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What causes to have pricking feeling and pain inside eyes with foreign body?

User rating for this question
Very Good
Answered by

Ophthalmologist
Practicing since : 2003
Answered : 5709 Questions
Question
Hello doctor, I have a pricking feeling inside my right eye with a foreign body sensation. The entire area above my right eye, especially, the temple region pains at times. I have applied antibiotic drops for three days. But the pain persists. Kindly advise.
Posted Fri, 20 Dec 2013 in Vision and Eye Disorders
 
 
Answered by Dr. Dadapeer K 18 minutes later
Brief Answer: It can be because of inflammatory condition. Detailed Answer: Hello, Welcome to Health Care Magic It seems from the history that you are having pricking sensation in the right eye with pain above the right eye and in the temple region. The causes can be because of inflammatory conditions of the eye like episcleritis, inflammed pterygium... or because of dryness of eyes Please do inform me about the following other clinical features like Do you have any redness of the eye? Do you have watering, sensitivity to light? Do you have any visual impairment? Do you any cold or sinusitis? Do answer for the above simple questions, so that I can guide you regarding further treatment. Please send the answers for the above mentioned questions. Thank you
Above answer was peer-reviewed by
 
Follow-up: What causes to have pricking feeling and pain inside eyes with foreign body? 9 minutes later
Thank you doctor for the reply. But there is no redness in the eye. The watering stopped after applying the drops. When i face light, i get slight headache. I don't have any visual impairment. I had cold. But the doctor who i consulted gave me an anti allergic tablet and after having it, the cold is gone.
 
 
Answered by Dr. Dadapeer K 8 minutes later
Brief Answer: It is because of conjunctivitis associate withcold Detailed Answer: Hello, Thank you for the follow up query The irritation in the eyes is because of mild inflammation of conjunctiva which is usually associated with cold and it has responded to antibiotic eye drops. The pain is probably because of associated sinusitis. You need to continue the anti allergic tablet and antibiotic eye drops. Along with these you can use artificial tear eye drops for quick relief from foreign body sensation. Your symptoms will come down once associated cold is cured. Hope I have answered your query. Thank you
Above answer was peer-reviewed by
 
Follow-up: What causes to have pricking feeling and pain inside eyes with foreign body? 10 minutes later
Thank you doctor. I was advised to use the drops and the tablet for three days. Should i discontinue them or not? Also, i didn't have a severe cold, just a running nose. As i have my exams coming, i find it a bit difficult to read because of the slight headache and pricking feeling in my eyes. can i read continuously or should i take breaks?
 
 
Answered by Dr. Dadapeer K 6 minutes later
Brief Answer: You need to use eye drops. Detailed Answer: Hello, Thank you for the follow up query You can stop the tablet but I feel eye drops need to be continued till the symptoms of pricking sensation in the eye is relieved. If you have headache you can use analgesic drugs for relief from pain. You can read continuously for your exams, no need to take breaks for this condition. Hope I have answered your query. Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor